I know that most people taking topamax have at least the soda/caffeinated beverages tasting bad side effect. But what I have been experiencing has been quite a bit more severe than that. Pretty much EVERYTHING tastes weird. It's mostly sugary things, especially sugary and tart tasting things. Lemonade, for example, makes me want to die. But like I said, everything tastes a bit off, even water. There is a strange (bad) taste in my mouth that never ever goes away, even after I have brushed (toothpaste tastes weird too). This is so sad! I was the biggest candy junkie in the world and now I won't touch it.
It is so frustrating. I get these cravings that I can't satisfy no matter what I do. I still get cravings for chocolate, and I will eat a bit, see that it is terrible and spit it out. I still want it though. My mother is trying to lose weight and she says she would LOVE to have a drug with this side effect, as if once you take a bite of a chocolate bar that tastes bad, you no longer want the chocolate bar. It has stopped me from eating sweets, but I want them more than ever!
I really don't want to stop taking Topamax though. I went from two migraines a week to not having one in two and a half months. Amazing! Maybe I can learn to live without candy if it means having a normal life.
Does this side effect ever fade away after a while?
Welcome to the new LiveJournal
Some changes have been made to LiveJournal, and we hope you enjoy them! As we continue to improve the site on a daily basis to make your experience here better and faster, we would greatly appreciate your feedback about these changes. Please let us know what we can do for you!